Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 23, 2009, 2:47 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2009, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 23, 2009, 3:23 PM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:50 PM CDT | HAIL 1 | 3 Ne Eagle Lake, WI | MOSTLY PENNY TO NICKEL SIZE HAIL...MAX HAIL SIZE UP TO 1 INCH IN DIAMETER. REPORT RELAYED FROM THE NSSL SHAVE EXPERIMENT. |
| Jul 23, 2:58 PM CDT | HAIL 1 | 4 Nnw Union Grove, WI | TWO ROUNDS OF HAIL...THE SECOND ONE PRODUCED QUARTER SIZE HAIL AROUND 3 PM. REPORT RELAYED BY THE NSSL SHAVE EXPERIMENT. |
| Jul 23, 3:00 PM CDT | HAIL 0.25 | Union Grove, WI | |
| Jul 23, 3:02 PM CDT | HAIL 0.88 | 3 N Union Grove, WI | REPORT RELAYED BY THE NSSL SHAVE EXPERIMENT. |
| Jul 23, 3:05 PM CDT | HAIL 0.75 | 2 Ne Union Grove, WI | REPORT RELAYED BY THE NSSL SHAVE EXPERIMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 231947 SVRMKX WIC059-101-232045- /O.NEW.KMKX.SV.W.0036.090723T1947Z-090723T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT THU JUL 23 2009 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KENOSHA COUNTY IN SOUTHEAST WISCONSIN SOUTHERN RACINE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 345 PM CDT * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION GROVE...AND WAS MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNION GROVE BY 300 PM CDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4264 8789 4264 8816 4278 8822 4275 8793 TIME...MOT...LOC 1947Z 326DEG 7KT 4272 8806 $$ MBK
3 follow-up statements
000 WWUS53 KMKX 231954 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 PM CDT THU JUL 23 2009 WIC059-101-232045- /O.CON.KMKX.SV.W.0036.000000T0000Z-090723T2045Z/ RACINE WI-KENOSHA WI- 254 PM CDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHERN KENOSHA AND SOUTHERN RACINE COUNTIES... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION GROVE...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KANSASVILLE BY 305 PM CDT... UNION GROVE BY 310 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4264 8789 4264 8816 4278 8822 4275 8793 TIME...MOT...LOC 1954Z 350DEG 7KT 4271 8807 $$ LAMERS
000 WWUS53 KMKX 232007 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CDT THU JUL 23 2009 WIC059-101-232045- /O.CON.KMKX.SV.W.0036.000000T0000Z-090723T2045Z/ RACINE WI-KENOSHA WI- 307 PM CDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHERN KENOSHA AND SOUTHERN RACINE COUNTIES... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED NEAR UNION GROVE...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN KENOSHA COUNTY AT 320 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. QUARTER SIZE HAIL WAS BEEN REPORTED EARLIER WITH THIS STORM. LAT...LON 4264 8789 4264 8816 4278 8822 4275 8793 TIME...MOT...LOC 2007Z 350DEG 9KT 4267 8805 $$ LAMERS
000 WWUS53 KMKX 232023 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT THU JUL 23 2009 WIC059-101-232031- /O.CAN.KMKX.SV.W.0036.000000T0000Z-090723T2045Z/ RACINE WI-KENOSHA WI- 323 PM CDT THU JUL 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KENOSHA AND SOUTHERN RACINE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...THE THUNDERSTORM IS EXPECTED TO CONTINUE MOVING SOUTH OVER CENTRAL KENOSHA COUNTY OVER THE NEXT HOUR. THE STORM MAY PRODUCE SOME BRIEF GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING. LAT...LON 4264 8789 4264 8816 4278 8822 4275 8793 TIME...MOT...LOC 2021Z 350DEG 9KT 4263 8804 $$ LAMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:12 AM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 4:12 AM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 412 AM CDT THU JUL 23 2009 FORECAST FOCUS ON FOG AND PRECIPITATION CHANCES TODAY...SEVERE WEATHER POTENTIAL ON FRIDAY AND FRIDAY NIGHT. LATEST WATER VAPOR IMAGERY INDICATED AN UPPER TROUGH EXTENDING FROM SOUTH CENTRAL CANADA INTO WISCONSIN AND LOWER MICHIGAN. A VORTICITY MAXIMUM EMBEDDED IN THE TROUGH OVER WEST CENTRAL AND SOUTHWEST WISCONSIN WAS HELPING DRIVE SOME SHOWERS ACROSS MARQUETTE AND GREEN LAKE COUNTIES. THESE HAVE SHOWN A DIMINISHING TREND IN THE LAST HALF HOUR. PATCHY FOG WAS ALSO OBSERVED ACROSS THE AREA...WITH AREAS OF DENSE FOG IN THE WISCONSIN RIVER VALLEY. .TODAY AND TONIGHT...WILL MENTION DIMINISHING SHOWERS IN A PRE FIRST PERIOD OF THE FORECAST. THESE SHOWERS HAD BEEN BUILDING SOUTHEAST INTO AN AREA OF UP TO 150 J/KG OF 0-3KM CAPE AND LITTLE TO NO CIN. HOWEVER...SOUTHEAST MOVEMENT ON GRADIENT OF THIS INSTABILITY...AND SHOWERS SHOULD CONTINUE TO DIMINISH BY 12Z THURSDAY. ANY LINGERING FOG SHOULD MIX OUT BY 14Z ACROSS THE AREA AS WELL. VARIOUS WEAK VORTICITY MAXIMA ROTATING THROUGH THE AREA THIS AFTERNOON SHOULD COMBINE WITH WEAK INSTABILITY TO BRING CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. DESPITE PARTLY SUNNY SKIES...TEMPERATURES ARE EXPECTED TO REMAIN IN THE 70S FOR HIGHS. LAKE BREEZE SHOULD ALSO FORM THIS AFTERNOON NEAR THE SHORE GIVEN LIGHT GRADIENT WINDS. A QUIET NIGHT IS EXPECTED TONIGHT...AS WARM AIR ADVECTION BEGINS ACROSS THE AREA. PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES ARE EXPECTED. .FRIDAY AND FRIDAY NIGHT...MODELS BRING COLD FRONT INTO NORTHWEST WISCONSIN BY 00Z SATURDAY...THEN SOUTHEAST ACROSS THE AREA BY 12Z SATURDAY. WARM FRONT ALSO EXTENDS ACROSS THE SOUTHWEST COUNTIES DURING THIS TIME...AS SURFACE LOW DEVELOPS ALONG THE FRONT BEFORE MOVING EASTWARD. DEEPENING UPPER LOW ALSO MOVES INTO THE REGION MAINLY FRIDAY NIGHT. SOME QUESTION AS TO HOW MUCH CAPE WILL BE AVAILABLE FOR POSSIBLE CONVECTION AHEAD OF THE COLD FRONTAL PASSAGE. WARM AIR ADVECTION CONTINUING INTO FRIDAY SHOULD HELP DEVELOP SOME SHOWERS AND STORMS ACROSS THE AREA. THIS WILL LIMIT THE DAYTIME HEATING ACROSS THE AREA. MODELS HAVING A TOUGH TIME GENERATING MEAN LAYER CAPE WITH DECENT 0-3KM LAYER CAPE. MOST OF THE 1000 TO 1500 J/KG OF MEAN LAYER CAPE IS ELEVATED IN NATURE FRIDAY AND FRIDAY NIGHT. GIVEN THIS UNCERTAINTY...DECIDED TO PULL SEVERE MENTION FROM THE FORECAST UNTIL BETTER GRASP ON CAPE IS ATTAINED. IF GOOD DAYTIME HEATING AND SUBSEQUENT LOW LEVEL CAPE IS ATTAINED...DEEP LAYER 0-6KM SHEAR VALUES OF 35 TO 40 KNOTS WITH STRONG TURNING IN THE LOW LEVELS WOULD CERTAINLY POINT TO A SEVERE RISK. .SATURDAY...CORE OF UPPER LOW PASSES JUST NORTH OF THE AREA ON SATURDAY. FORECAST SOUNDINGS SHOW WEAK INSTABILITY BY AFTERNOON ONCE AGAIN...SO KEPT MENTION OF SHOWERS AND ISOLATED STORMS IN THE FORECAST FOR SATURDAY AFTERNOON. COOLER TEMPERATURES SHOULD RETURN WITH THE UPPER LOW NEARBY. .SATURDAY NIGHT THROUGH WEDNESDAY...UPPER LOW SHIFTS NORTHEAST INTO CANADA...THEN IS ABSORBED BY A MORE LONGWAVE TYPE TROUGH OVER SOUTH CENTRAL CANADA. THIS SHOULD KEEP THE REGION IN BROAD CYCLONIC FLOW DURING THIS PERIOD...AND SHOULD SHIFT SEVERAL VORTICITY MAXIMA THROUGH THE AREA. KEPT POPS NEARLY THE SAME FROM PREVIOUS FORECAST FOR THIS PERIOD. TEMPERATURES SHOULD CONTINUE TO BE ON THE COOL SIDE. && .AVIATION...AREAS OF RADIATIONAL FOG ARE OCCURRING EARLY THIS AM WITH WIDE RANGING VSBYS FROM VFR TO VLIFR ACROSS SRN WI. VLIFR CIGS ARE ASSOCIATED WITH THE DENSE FOG AS WELL. FOG SHOULD MAINLY LIFT BY 1400 UTC. A LINE OF SHOWERS OVER GREEN LAKE AND FAR NRN COLUMBIA COUNTY IS EXPECTED TO CONTINUE TO MOVE ESEWD AND WEAKEN. THE OUTFLOW FROM THESE SHOWERS STILL MAY PRODUCE ENOUGH LIFT TO CONTINUE ISOLD SHOWERS THROUGH THE AM NORTH OF INTERSTATE 94. UNSTABLE CONDITIONS WILL INCREASE FOR THIS AFTERNOON AND EARLY EVENING DUE TO DAYTIME HEATING WITH SCT SHOWERS AND ISOLD TSTORMS EXPECTED TO REDEVELOP ONCE AGAIN. THEY SHOULD BE MOST FOCUSED IN ERN WI NEAR THE LAKE BREEZE FRONT. BASES OF CUMULUS CLOUDS TODAY SHOULD REMAIN MAINLY VFR WITH LOCALLY MVFR CIGS POSSIBLE. NO FOG EXPECTED TNT AS LGT SWLY WINDS DEVELOP AHEAD OF APPROACHING CANADIAN LOW PRESSURE FROM THE NW. STRONG WARM ADVECTION FROM APPROACHING LOW AND PASSAGE OF COLD FRONT WILL BRING SHOWERS AND TSTORMS TO SRN WI FROM FRI AFTERNOON THROUGH THE NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Jul 23, 12:50 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1250 PM CDT THU JUL 23 2009 WIZ046-047-051-052-056>060-062>072-241030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1250 PM CDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON. THE THUNDERSTORMS COULD CONTAIN SMALL HAIL...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT FOR ALL OF SOUTHERN WISCONSIN AS A WARM FRONT APPROACHES THE REGION. A COLD FRONT WILL FOLLOW THE WARM FRONT LATE FRIDAY NIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FROM THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ643>646-241030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1250 PM CDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON. THE THUNDERSTORMS COULD CONTAIN SMALL HAIL...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT FOR ALL OF SOUTHERN WISCONSIN AS A WARM FRONT APPROACHES THE REGION. A COLD FRONT WILL FOLLOW THE WARM FRONT LATE FRIDAY NIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FROM THE WEEKEND INTO EARLY NEXT WEEK. ZABEL WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 23, 1:06 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 106 PM CDT THU JUL 23 2009 WIZ046-047-057-231830- COLUMBIA-GREEN LAKE-MARQUETTE- 106 PM CDT THU JUL 23 2009 ...STRONG THUNDERSTORM MOVING FROM SOUTHEAST MARQUETTE COUNTY INTO NORTHEAST COLUMBIA COUNTY... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST MARQUETTE COUNTY...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF PARDEEVILLE BY 125 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAMERS
Local storm report, Jul 23, 1:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
126 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 9 SSE MONTELLO 43.67N 89.27W
07/23/2009 E0.25 INCH MARQUETTE WI LAW ENFORCEMENT
PEA SIZE HAIL
&&
FRANKSSpecial weather statement, Jul 23, 2:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 212 PM CDT THU JUL 23 2009 WIZ058-231945- DODGE- 212 PM CDT THU JUL 23 2009 ...STRONG THUNDERSTORM MOVING INTO THE BEAVER DAM AREA... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BEAVER DAM...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BEAVER DAM BY 225 PM CDT... JUNEAU AND JUNEAU DODGE AIRPORT BY 245 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAMERS
Special weather statement, Jul 23, 2:13 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 213 PM CDT THU JUL 23 2009 WIZ065-066-231945- MILWAUKEE-WAUKESHA- 213 PM CDT THU JUL 23 2009 ...STRONG THUNDERSTORM NEARLY STATIONARY OVER SOUTHERN MILWAUKEE COUNTY... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GREENDALE...MOVING SOUTHWEST AT 5 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FRANKLIN BY 235 PM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAMERS
Special weather statement, Jul 23, 2:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 237 PM CDT THU JUL 23 2009 WIZ071-232000- RACINE- 237 PM CDT THU JUL 23 2009 ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL RACINE COUNTY... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF UNION GROVE...MOVING SOUTH AT 5 MPH. SMALL HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... EAGLE LAKE BY 255 PM CDT... UNION GROVE BY 300 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAMERS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:11 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 19 min |
| Jul 23, 3:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 33 min |
| Jul 23, 4:18 PM CDT | Areal Flood Advisory | MKX | Walworth | 82 min |
| Jul 23, 4:32 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.